Alert archive / Texas / Red Flag Warnings in 2016

Red Flag Warning 1, NWS Amarillo, TX

January 24, 201612 counties in Texas; Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Jan 24, 2016, 2:25 AM CST for 12 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at Jan 24, 2016, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 24, 2016, 2:25 AM CST (08:25 UTC)
In effect from
Jan 24, 2016, 12:00 PM CST
Expired
Jan 24, 2016, 6:00 PM CST
In force
6 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 65 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3750 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

956 
WWUS84 KAMA 240825
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
225 AM CST SUN JAN 24 2016

TXZ001-006-007-011-012-016-017-242200-
/O.UPG.KAMA.FW.A.0001.160124T1800Z-160125T0000Z/
/O.NEW.KAMA.FW.W.0001.160124T1800Z-160125T0000Z/
DALLAM-HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH-RANDALL-
225 AM CST SUN JAN 24 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN
AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN TEXAS...DALLAM...HARTLEY...MOORE...OLDHAM...
   POTTER...DEAF SMITH AND RANDALL.

* 20 FOOT WINDS...20 TO 25 MPH WITH HIGHER GUSTS.

* RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 
  10 AND 15 PERCENT.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO BEGIN
  AROUND NOON TODAY AND CONTINUE UNTIL AROUND 6 PM THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

OKZ001-002-TXZ002-003-008-013-018-242200-
/O.NEW.KAMA.FW.W.0001.160124T1800Z-160125T0000Z/
CIMARRON-TEXAS-SHERMAN-HANSFORD-HUTCHINSON-CARSON-ARMSTRONG-
225 AM CST SUN JAN 24 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN
AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING.

* AFFECTED AREA...IN OKLAHOMA...CIMARRON AND TEXAS. IN TEXAS... 
  SHERMAN...HANSFORD...HUTCHINSON...CARSON AND ARMSTRONG.

* 20 FOOT WINDS...20 TO 25 MPH WITH HIGHER GUSTS.

* RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 
  10 AND 15 PERCENT.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO BEGIN
  AROUND NOON TODAY AND CONTINUE UNTIL AROUND 6 PM THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

SCHNEIDER

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
1 follow-up statement
883 
WWUS84 KAMA 242112
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
312 PM CST SUN JAN 24 2016

OKZ001-002-TXZ001>003-006>008-011>013-016>018-250000-
/O.CON.KAMA.FW.W.0001.000000T0000Z-160125T0000Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
312 PM CST SUN JAN 24 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND
CENTRAL TEXAS AND OKLAHOMA PANHANDLES...

* AFFECTED AREA...IN OKLAHOMA...CIMARRON AND TEXAS. IN TEXAS... 
  DALLAM...SHERMAN...HANSFORD...HARTLEY...MOORE...HUTCHINSON... 
  OLDHAM...POTTER...CARSON...DEAF SMITH...RANDALL AND ARMSTRONG.

* 20 FOOT WINDS...20 TO 25 MPH WITH HIGHER GUSTS.

* RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 
  10 AND 15 PERCENT.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED CONTINUE
  UNTIL AROUND 6 PM THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jan 23, 10:39 PM CST, 3 hours 46 minutes earlier.

Area forecast discussion, Jan 23, 10:39 PM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1039 PM CST SAT JAN 23 2016

.AVIATION...
SOUTHWEST WINDS WILL PICK UP TO AROUND 20 KNOTS WITH HIGHER GUSTS BY
LATE SUNDAY MORNING. WINDS WILL DECREASE SLIGHTLY AFTER SUNSET AND
THEY WILL START TO VEER AS A SURFACE TROUGH MOVES THROUGH. SKIES WILL
REMAIN VFR.

&&

.PREV DISCUSSION... /ISSUED 503 PM CST SAT JAN 23 2016/

AVIATION...
SOUTHERLY WINDS WILL VEER SOME OVERNIGHT AS A SURFACE TROUGH EDGES
INTO THE NORTHWEST CWA. WINDS WILL THEN BACK SOME AT DHT AND
AMA...WHILE GUY STAYS MORE VEERED DURING THE DAY SUNDAY. THE WINDS
WILL ALSO INCREASE INTO THE 15 TO 20 KNOT RANGE WITH HIGHER GUSTS BY
LATE SUNDAY MORNING AS A SURFACE LOW INTENSIFIES OVER SOUTHEAST
COLORADO. VFR CONDITIONS WILL PREVAIL.

PREV DISCUSSION... /ISSUED 402 PM CST SAT JAN 23 2016/

DISCUSSION...
TEMPERATURES HAVE WARMED TO THE LOW TO MID 60S ACROSS THE CENTRAL
AND WESTERN PORTIONS OF THE AREA THIS AFTERNOON. MUCH COOLER
TEMPERATURES IN THE 40S AND 50S WERE PRESENT WERE STRATUS LINGERED
THE LONGEST THIS MORNING AND LOW LEVEL WINDS WERE MORE
SOUTHEASTERLY. ON THE LARGE SCALE...BROAD RIDGING IS PRESENT ACROSS
THE CENTRAL CONUS. A TROUGH HAS MOVED ONSHORE TO OUR WEST AND WILL
PROGRESS EASTWARD TOWARD THE AREA TOMORROW. WEST-SOUTHWESTERLY
DOWNSLOPE WINDS WILL STRENGTHEN DURING THE AFTERNOON AND DEEP
MIXING/DRYING WILL CAUSE A FIRE WEATHER CONCERN. SEE FIRE WEATHER
DISCUSSION BELOW. HIGH TEMPERATURES SHOULD BE HIGHER THAN TODAY WITH
ONE POTENTIAL NEGATIVE FACTOR BEING INCREASING CIRRUS AS CROSS
MOUNTAIN FLOW STRENGTHENS. LOW TO POSSIBLY MID 70S WILL BE REACHED
DURING THE AFTERNOON ACROSS SOUTHERN PORTIONS OF THE TEXAS PANHANDLE
WITH MID TO UPPER 60S ELSEWHERE. THE RECORD HIGH AT AMARILLO FOR
JANUARY 24TH IS 79 SET IN 1970...78 AT BORGER SET IN 1950...AND 77
AT DALHART SET IN 1970.

A COLD FRONT WILL MOVE SOUTHWARD DURING THE EVENING. LIGHT
PRECIPITATION IS POSSIBLE IN THE NORTHWEST DURING THE EVENING AND
OVERNIGHT WHERE DEEPEST SATURATION OCCURS BEFORE THE TROUGH MOVES
EAST. THERMAL PROFILES SUGGEST RAIN OR RAIN/SNOW MIX AT THE ONSET
BUT WET BULB PROFILES SUPPORT SNOW ONCE LOW/MID LEVELS SATURATE.
MADE ADJUSTMENTS TO HOURLY TEMPERATURE GRIDS TO TRY AND CAPTURE
TEMPORAL CHARACTERISTICS OF WET BULBING DURING THE EVENING.

IN THE WAKE OF THIS TROUGH...A SHORTWAVE WILL MOVE SOUTHEAST INTO
THE AREA BRINGING LOW PROBABILITIES OF LIGHT SNOW TO WESTERN
PORTIONS OF THE AREA LATE MONDAY NIGHT THROUGH TUESDAY MORNING.
AMOUNTS FROM BOTH THE SUNDAY NIGHT AND MONDAY NIGHT EVENTS WILL BE
LIGHT WITH UNDER ONE INCH ACCUMULATION. TRANQUIL WEATHER IS EXPECTED
FOR THE REST OF THE FORECAST PERIOD WITH A TREND TOWARD ABOVE
NORMAL TEMPERATURES BY THE END OF THE WEEK.

BRB

FIRE WEATHER...
THE SYNOPTIC SCALE PATTERN IS FAVORABLE FOR AT LEAST ELEVATED FIRE
WEATHER CONDITIONS ACROSS MUCH OF THE REGION TOMORROW AFTERNOON.
CRITICAL FIRE WEATHER CRITERIA IS LIKELY TO BE MET ACROSS WESTERN
PORTIONS OF THE TEXAS PANHANDLE AND A FIRE WEATHER WATCH HAS BEEN
ISSUED FOR THIS PORTION OF THE FORECAST AREA. A 50-60 KNOT 500 MB
SPEED MAX WILL OVERSPREAD THE AREA TOMORROW AFTERNOON COINCIDENT
WITH DOWNSLOPE/WARMING LOW LEVEL TRAJECTORIES AND LOW LEVEL THERMAL
RIDGING WITH DEEP MIXING. ACROSS THE WESTERN PORTION OF THE TEXAS
PANHANDLE THIS WILL RESULT IN A PERIOD OF 10-15 PERCENT RELATIVE
HUMIDITY AND SUSTAINED 20 FOOT WINDS OF AROUND 20-25 MPH FOR AT LEAST
A FEW HOURS DURING THE AFTERNOON. FURTHER EAST AND NORTH ACROSS THE
CENTRAL AND EASTERN TEXAS PANHANDLE AND THE OKLAHOMA
PANHANDLE...MINIMUM RELATIVE HUMIDITY VALUES SHOULD FALL TO AROUND 20
PERCENT AT MOST LOCATIONS. ALTHOUGH WINDS WILL BE SLIGHTLY WEAKER
THAN FURTHER WEST...ELEVATED FIRE WEATHER CONDITIONS ARE LIKELY TO
DEVELOP. THE MAIN UNCERTAINTIES ARE WITH SPATIAL DETAILS. THERE IS
FAIRLY HIGH CONFIDENCE IN LOW RELATIVE HUMIDITY VALUES AND WINDS
PEAKING ABOVE CRITICAL THRESSHOLDS IN THE WEST...BUT NOT ON HOW FAR
EAST THE MORE MARGINAL CRITICAL VALUES WILL JUXTAPOSE.

BRB

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES:
     DALLAM...DEAF SMITH...HARTLEY...MOORE...OLDHAM...POTTER...
     RANDALL.

OK...NONE.

&&

15/18
Hazardous weather outlook, Jan 23, 4:10 PM CST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
410 PM CST SAT JAN 23 2016

OKZ001>003-TXZ001>020-241015-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
410 PM CST SAT JAN 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR ACROSS THE WESTERN TEXAS
PANHANDLE SUNDAY AFTERNOON DUE TO SOUTHWEST 20 FOOT WINDS OF 20 TO
25 MPH AND MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 10 AND 15
PERCENT. SLIGHTLY WEAKER WINDS AND HIGHER RELATIVE HUMIDITY VALUES
ARE EXPECTED ACROSS THE OKLAHOMA PANHANDLE AND THE EASTERN TEXAS
PANHANDLE SUNDAY AFTERNOON...HOWEVER ELEVATED FIRE WEATHER CONDITIONS
MAY STILL EXIST IN THESE AREAS.

THERE IS A CHANCE FOR LIGHT SNOW SUNDAY NIGHT ACROSS THE FAR
NORTHWEST SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES. SNOWFALL
ACCUMULATIONS...IF ANY...SHOULD REMAIN LESS THAN ONE HALF OF AN INCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AREA FIRE MANAGERS
AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE
WEATHER CONDITIONS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES SUNDAY
AFTERNOON.

Nearby

Red Flag Warnings in Texas, 2016Red Flag Warnings in Oklahoma, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.